Couldn't find what you looking for?

TRY OUR SEARCH!

Hello,

I just started the NuvaRing a little over a month ago and after the first cycle, I started having fairly bad acne problems. I have never in my life had problems with acne (not even in my teenage years), so I am pretty upset about it.
Is the NuvaRing known to cause acne? Is there any other reason why I would suddenly (at 23) start having acne problems? Should I discontinue the ring until I can see my OBGYN?
I've never dealt with acne and it's making my life hell, please help!!

Sincerely, Katherine

Loading...

Hi! Yes the Nuvaring can cause acne (all hormones can cause it in some and make it go away in others) You should discuss this with your gyno the nex time that you are in for an appointment. He may be able to suggest another form of birth control that wont reach this way.
I have had the same problem with the Mirena IUD, but had it out a week ago and am hoping that it clears up soon...my doc said that it usually takes 4-6 weeks to get right out of the system. I am now having a nova-t (no hormones) put in.
Good luck!
Reply

Loading...

I have never had problems with acne before either and about 5 months ago i was put on nuvaring and i have been breaking out ever since. I am to the point where my whole face hurts now and i almost have a rash it is so bad. I have been tired and have no sex drive. Is nuva ring causing this?
Reply

Loading...

I am on month 2 of the nuvaring and am also having problems w/ bad acne! no sex drive or sex doesn't even feel good...and tmi but excess discharge. i hate this thing!!!!
Reply

Loading...

i have the same problem! acne! i stopped nuvaring, it's the only way ..
now i use yasmin.
grtz
Reply

Loading...

From now on I will read the side effects lists more carefully when I start a birth control.

I recently started using the Nuvaring and after one month I broke out into a slow rash all over my stomach and chest. First there were tiny bumps, and then a sunburn type heat rash and then parts of skin began to peel.

This all happened after I came back from the beach one day, and I assumed I had heat rash. What an id**t! I took out the ring immediately and don't know what to do.

Every birth control I try makes me break out in hives or a body rash!
Reply

Loading...

I noticed many of you posted negative reactions to the Nuva Ring, so I wanted to include a post that was positive in case it could help other women out there who would be willing to give it a try. I used a variety of birth control pills over the years and all made me extremely emotional and have tender breasts. Some also aggravated my adult acne which I've had since about age 19, and the one that made it the worst was the one meant to help acne - although it's been so long I can't remember the name. So I went off of birth control for several years, and when I wanted to go back on, I expressed my concerns to my doctor - that I did not like the emotional side effects while on birth control, and that I was concerned about the acne. He suggested I try either the Nuva Ring or the Patch since both methods release a more steady dose of hormones, which could help keep my emotions in tact. More familiar with the Patch, I tried that one and it was awful. I tried for 2 or 3 months, and my problem was that it would not stay on for more than 3 days. And it would leave an itchy rash wherever it was placed that would last two weeks. My insurance company would only pay for one set of patches per month, but I easily went through the 4 included patches in less than a month because they wouldn't stay on my skin (I'm very active and sweat a lot). So then I tried the Nuva Ring - and loved it! Unfortunately my insurance company consideres this a 3rd tier brand and so I pay more than the patch for it, but it has been great. I do sometimes get my period a couple of days early, but other than that, I don't have the moodiness or emotional ups and downs, I haven't had problems with acne which has always been an issue for me, and it's so easy to use. So, I think it's worth a try. Also, my doctor would not suggest an IUD for me as long as I was still in child-bearing years and wanted children. He felt it was too risky and could potentially negatively affect my ability to have children. He has been practicing for over 25 years so I trusted his advice. I hope this helps someone out there.
Reply

Loading...

Nuva ring also gave me acne! I've never had a problem with bad skin before, but I've been on this product for 5 months and now I have a terrible, under the skin acne problem all over myf ace. I hate it, and Ive just switched pills today! Can't wait to get back to normal...
Reply

Loading...

I have been using the ring for three months and I have a higher sex drive and more control over my emotions. My period comes a couple of days earlier but lasts five days instead of seven. I have noticed that I am breaking out which is rare because I always had clear skin but it is not serious like acne. I love the nuva ring and would not change it for any other birth control. :-)
Reply

Loading...

Hi there,

I have allot of problems with contraceptives. The pill makes me quite mad and depressed so I cannot take it, even Yasmen which is supposed to be a milder form.

Some years ago I have Implanon inserted (which I think is a great invention) yet started to get cystic acne so I had it removed. I was one of the small population apparently who had cystic acne from this. I have always has skin problems but nothing like what I experienced on Implanon. My skin is still not great from it and I have it removed 2.5 yrs ago.

I am considering the Nuva ring, my sister who also becomes very emotional on the pill says it is the best she has tried. She however never tried the implanon so my question is this.

Has anyone tried implanon and had cystic acne, and then tried the nuva ring and has the nuva ring created the same acne issues?

Thanks
Reply

Loading...

o.O
Honestly...if you want ZERO SEX DRIVE, RASH LIKE ACNE, WEIGHT GAIN AND WATER RETENTION....then go on the Nuvaring! I tried it because I dont like pills and have had many problems with them (like forgetting)...I liked the ring at first because of the fact you dont have to deal with it often and the convenience. however, I have been on it for almost a year now...and I have had NO sex drive whatsoever. I used to have sex with my bf every day.....now, once a month AT THE MOST. and I dont even want to when we do. I broke out in this hideous "heat rash/acne" type thing all over my face, chest, behind my ears....it's awful. even right around my mouth. NO birthcontrol pill has EVER done this to me and I took the ring out ASAP. It is a horrible, horrible thing....it's ruined my sex life and my skin. I have never had problems with either department until the nuvaring came into my life.
I wouldn't recommend it to anyone.....ever.
Reply

Loading...

Okay, I've been on the ring for 5 months now, and I absolutely love it! I have had HORRIBLE acne since hitting puberty, mostly hormonal outbreaks. The ring is great-- I have trouble taking the pill at the same time every day (even when setting an alarm, because I wouldn't always have my pills on me), and the patch was awful! I've been on so many different BC pills (I'm 20 now and have been on it since age 14 for cramps and break outs) that I have a lot of experience with everything from Ortho Tricyclen, Ortho Tricyclen Lo, Ortho Evra, Yasmin, and others. On both Yaz and Yasmin, I bled, literally, for 2-3 months straight at first.

So, seriously, while I may get VERY MINOR breakouts during ovulation, the benefits FAR outweigh any problems!
Reply

Loading...

I swithched to the nuvaring 2 months ago, with the concern of not being able to take my birth control pill at the same time every day. The 1st month on the ring was great, while the second has caused my face to break out like it hasn't since I was probably 13 years old. I was on the pill for 6 years and never had a skin problem, but 2 months on the ring caused severe breakout problems!! I'm swithing back to ortho tri-cyclin lo tomorrow!! 6 years on the pill and I've never been pregnant, moody, or had skin issues!! I want ortho tri-cyclin back!!
Reply

Loading...

well, i began the NuvaRing about 4 - 5 weeks ago. I have NEVER had breakouts, I am an Esthetician and i take very good care of my skin. Now i have random breakouts all over my face, i cant even imagine what my clients must think??
Whats worse is i have been feeling very down, and depressed. I have never had depression, and im generally a very upbeat person. I have lost intrest in all social events and my sexual drive is very low.
I am thinking about just taking a b12 shot and changing to the acne line of skincare and trying to adapt myself to the Nuvaring, i am going to give it a few more weeks to get better and i will let yall know if the b12 and skincare help. ok
Reply

Loading...

Originally I started the NuvaRing a couple years ago... what a great idea! I THOUGHT! I had NO sex drive and cystic acne on my face. I thought it was just complications from my hypothyroidism.. WRONG!

I have been on the NuvaRing again for 2 weeks. This time I made sure to really pay attention to my face/sexual appetite. So: I have HUGE deep acne all over my face. Sex: who wants it? BLA! I know it is not anything but the NuvaRing that is causing it.

This thing has GOT TO GO! I enjoy the fact that I don't have to take it every day: "Monday, Tuesday, Wednesday, Thursday...." HATE THE COMMERCIAL!

I am going to be an adult now (30 years old), and take the pill everyday like I am supposed to! BLA!

~Britttney
Reply

Loading...